Hi I am a 34 year old female suffering from swelling in my fingers, hand, arm and toes. Sometimes my leg. I also have pain in my joints where I am swelling and a weird burning sensation in the little bones of these extremities. I am also having pain and swelling in under my arm pit and near breast area. I have had swelling in my neck as well near my jawline. I saw a Rheumie and he did blood work . He said I tested neg for everything he could treat me with and was really firm on telling me that he could do nothing for my discomfort, Nor could he tell me what I should look into next. He even told me that I tested negative for The Lupus Anticoagulant t test , which I tested poitive for twice three years ago, after getting a pulmonary embolism , and have been taking warfrain for ever since, Is this even possible to test neg to something I tested pos for enough times to be treated for it? Im wondering if I even need to be on these blood thinners. Please If anyone could just point me into the right direction of what I should be looking into what could possibly be wrong with me and what doctor I should see. Im very fustrated and tired of being in pain like this:( I am an over well healthy girl who never had any real medical issues till the PE three years ago.I have included my labs below(if this sheds some light on what could be going on) I would really apreciate any advice you may have on this matter. Thank you!
ANA direct / neg
Complement C4 Serum/ high/48
Complement C3 serum/ normal 173
MCV /low/ 77
MCH /low / 25.4
RDW / high/ 15.9
C-reactive Protein , Quant /high / 7.7
RBC >30/ Abnormal
Hey tp mama.
Welcome to the forum.
To my opinion you don't have to look too far.
You intuition is probably right on. You P.E dx is a DO or DIE dx
and this could be your main issue.
Do you know ALL the details of your dx and all the findings?
You have been put on Warfarin for life, which unfortunately comes with a huge list of possible side-effects.
Some of your issues actually are very consistent with many of those side-effects. Coincidence?? You be the judge. Do a timeline analysis.
Alternative options Hmm. Who takes the responsibility?
I'm sure you've heard it being called Rat Poison
In 1947...Link and his co-workers isolated dicoumarin, the agent in spoiled sweet clover that causes cattle to hemorrhage. The discovery led to the synthesis of Dicumarol, the first anticoagulant that could be administered to humans orally, which brought new understanding of the blood clotting mechanism. The successor to Dicumarol was Warfarin (named after WARF) which became an international household word after it was introduced as a rodenticide. Warfarin's unprecedented effectiveness in controlling pestilent rats and mice, along with an unsurpassed human safety record, led to its widespread success. Additionally, sodium Warfarin became the most widely prescribed anticoagulant drug in the nation.
Source: Wisconsin Alumni Research Foundation (WARF)
I'm not knocking the drug. it's a life saver for many.
There are natural blood thinners, but who makes the decision to switch?
The great dilemma.
Your positive Lupus Anticoagulant is not indicative of lupus.
Very few with pos LA ever develop Lupus.
You must clearly meet 4 diagnostic criteria out of a list of 11 possible
The significant fact here is though that the positive LA means the
opposite of an anticoagulant agent!
It actually indicates the presence of a
pro-coagulant (pro-thrombotic) agent, consistent with your PE condition!
According to lab tests online: Patients on heparin or heparin substitute (such as hirudin, danaparoid, or argatroban) anticoagulation therapy may have false positive results for lupus anticoagulant, but those on warfarin anticoagulant therapy should not. You are part of the latter group.
Therefore,your latest negative LA test was accurate it seems.
Where to go? I guess a very good Holistic Doctor, knowledgeable in
Hematology perhaps, who can possibly help you make the switch to a natural or alternative blood thinner, if deemed safe and necessary for your improvement.
I hope you find some answers.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.